Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva and rifampin, hep B too
Nov 23, 2003

(sorry about my bad english) I have to begin the treatment, I have TBC (rifampicina, pirazynamida, etambutol and isoniazina), <- about today:45 days doing good, now I have to begin with: Efavirenz (sustiva) and 3tc Complex (AZT + lamivudina), do you think it is ok? (what about Rifampicina Vs Efavirenz??) I have Hep B too, but my dr. didn't tell me details about my Hep B kind (just told me that in my blood appear some "australian" name... Is any problem to began treatment for HIV, thinking in my TBC and Hep B? I have to ask my dr anything more? Please Help me. Thank you!!!

Response from Dr. Pierone

Hello, there is an interaction between rifampin and Sustiva that should be considered when they are prescribed together. Rifampin will lower the blood levels of Sustiva by about 25% and possibly make it less effective. Rifabutin is similar to rifampin but will not lower the levels of Sustiva (although Sustiva lowers the levels of rifabutin).

Hepatitis B is treated by the Epivir in your cocktail. We can measure the level of hepatitis B in the bloodstream (the same way we measure HIV). The response of the hepatitis B infection to Epivir can be monitored in by this means. Many people with hepatitis B will need to have tenofovir added to the regimen to get hepatitis B levels undetectable. Good luck!



Previous
AIDS discrimination is not acceptable!
Next
every 12 hour meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement